MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL

COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL
Model Number 01-0043
Medical Device Problem Codes False Positive Result (1227); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post-operatively on patient in supine position, the count was correct but when the mat was used, it revealed detection again.The staff used the wand to verify the count and the machine (serial#:(b)(6)) cleared the reading.Rfa detection was clear but the other(mat) was positive.Called patient and discussed the issue.Patient had an x-ray and negative for retained foreign body.
 
Additional Manufacturer Narrative
D10 concomitant product: 01-0031, conformplus ii antenna array body scanne.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3a, a4, b3, b5, d10, g3, h6 (imf code) d10.Concomitant product: 01-0043, console; model 200x (lot#: x18asq).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during laparoscopic adrenalectomy.Initially, the rf mat was unintentionally folded during positioning.After the case, the mat was used but it showed detection even when the sponge counts were correct with rf machine x18asq.A replacement machine was used x18aoy with the same mat which also revealed detection.The staff used the wand which cleared the count but per policy, an x-ray was taken (negative) which delayed the case.The mat was checked which resulted in clear reading.On the next casewith the same patient, patient was on supine, so the same mat was used.After the case, the count was correct but when the mat was used, it revealed detection again.The staff used the wand to verify the count and the machine x18aoy cleared the reading.Sponge, needle and instrument counts were reported to be correct x 2 and all rfa intact.One rfa detection was clear but the other(mat) was po sitive.Xrays were negative for retained foreign body.
 
Additional Manufacturer Narrative
Information received shows that this event is a duplicate of another issue reported under regulatory report # 1717344-2024-01331.This file will be closed and all further updates processed under the above-referenced report for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SITUATE
Common Device Name
COUNTER, SPONGE, SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19575934
Report Number1717344-2024-01333
Device Sequence Number11776539
Product Code LWH
UDI-Device Identifier10884521700703
UDI-Public10884521700703
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-0043
Device Catalogue Number01-0043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/03/2024
07/03/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/17/2024
07/18/2024
Date Device Manufactured09/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE NOTE ON H11
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight77 KG